Texas, 2004

Flash Flood in Texas, June 8, 2004

June 8, 2004 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 8, 2:00 PM CST, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 8, 2:00 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT TUE JUN 8 2004

.DISCUSSION...
EARLY TO MID JUNE EFFICIENT RAIN MAKING PATTERN CONTINUES THIS
AFTERNOON...AND IS FORECAST TO CONTINUE THROUGH WEDNESDAY.
RECENT RAINS AND MORE RAINS EXPECTED TONIGHT AND WEDNESDAY BODE WELL
TO CONTINUE FLASH FLOOD WATCH THROUGH TONIGHT TO 4 PM WEDNESDAY
AFTERNOON. WILL KEEP CONTINUED HIGH CHANCE OF RAIN FOR TONIGHT AND
WEDNESDAY.  EARLIER IN THE SPRING THE WESTERLIES CAME SOUTH FAR
ENOUGH...ALONG WITH FRONTS...TO SET OFF A SERIES OF RAIN EVENTS.  IN
MID MAY AS THIS STORM TRACK RETREATED NORTH...SO DID THE RAIN EVENTS
ALSO...AS THEY DECREASED. JUNE 2004 HAS RESTURNED THE RAINS...AS THE
WESTERLIES HAVE COME BACK FURTHER SOUTH AND LINKED WITH TROPICAL/SUB
TROPICAL WX SYSTEMS ALOFT TO THE S AND SW OF THE AREA.  RAINFALL SO
FAR AT AUSTIN BERGSTROM INTERNATIONAL AIRPORT IS CLOSE TO THE 10TH
WETTEST JUNE OF RECORD...5.19 INCHES IN JUNE OF 1951.  THE 10TH
WETTEST JUNES AT OTHER LOCALITONS INCLUDES AUSTIN MABRY 8.21
INCHES...SAN ANTONIO 7.87 INCHES AND DEL RIO 5.13 INCHES.

AT ANY RATE PROGRESSIVE TROF MOVING OVER THE WESTERN U.S...IS
FORECAST TO MOVE FROM THE ROCKIES TO THE WESTERN GREAT PLAINS FROM
WEDNESDAY TO THURSDAY.  AS THIS PROCESS OCCURS SOME LIFT FROM ANY
POSSIBLE WEAK WEATHER SYSTEM COMING ACROSS AREA ALOFT LINGERS.
COMPOSITE AVERAGE OF AREA POPS AND ENSEMBLE MEAN SHOWS CHANCE OF
SHOWERS OR THUNDERSTORMS FOR THURSDAY.  SLIGHT INSTABILITY WITH
DAYTIME HEATING MAY CAUSE ISOLATED TO WDLY SCATTERED SHOWERS
FRIDAY.

BY SATURDAY...ENSEMBLE MEAN AND ECMWF SHOW MAIN STORM TRACK GOING
NORTH...WITH MORE STABLE CONDITIONS.  BY SUNDAY AND MONDAY...WEAKNESS
IN HEIGHT FIELD EVOLVES AS S/W TROF TO NORTH MOVES NORTHEAST...
THEREFORE WILL SHOW SLIGHT CHC OF SHRA FOR SUNDAY AND MONDAY.  ON
TUESDAY AND WEDNESDAY OF NEXT WEEK...WEAK SUBTROPICAL HIGH DEVELOPS
FROM THE WEST...THEREFORE WILL NOT MENTION ANY SHRA IN FORECAST FOR
THE MID PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  85  75  90 / 90  80  50  30
AUSTIN BERGSTROM INTL AIRPORT  71  84  73  90 / 90  80  50  30
DEL RIO INTL AIRPORT           74  90  76  94 / 50  40  05  20
SAN ANTONIO INTL AIRPORT       71  84  74  90 / 90  80  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THRU 4PM
WEDNESDAY JUNE 9TH.  TXZ171>173-185>194-203>209-218>225-228.

&&

08/02
Hazardous weather outlook, Jun 8, 4:15 AM CST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CDT TUE JUN 8 2004

TXZ171>173-183>194-202>209-217>225-228-091100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
515 AM CDT TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH FOR FLASH FLOODING CONTINUES THROUGH 4 PM CDT
THIS AFTERNOON FOR THE INTERSTATE 35 CORRIDOR AND EASTWARD...
INCLUDING THE CITIES OF AUSTIN AND SAN ANTONIO.  A PLUME OF VERY
MOIST...TROPICAL AIR WILL INTERACT WITH UPPER AIR DISTURBANCES TO
TRIGGER SHOWERS AND THUNDERSTORMS THROUGH THE DAY. AN ADDITIONAL
1 TO 1.5 INCHES OF RAIN ARE EXPECTED IN THE WATCH AREA.  SHOWERS AND
THUNDERSTORMS WILL PERSIST TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE TROPICAL MOISTURE PLUME SHOULD START TO MOVE EASTWARD AND AWAY
FROM SOUTH CENTRAL TEXAS WEDNESDAY WITH A SIGNIFICANT DECREASE IN
SHOWER ACTIVITY EXPECTED BY WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Zavala

When
June 8, 8:30 PM CST to 11:30 PM CST
Where
Zavala County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
28.866, -99.761 (the zone’s center; the record gives no point)

Between 1 and 2 inches of rain fell over Zavala County during the evening, with up to 5 inches in the area south of US57 and west of US83. Several roads were closed due to flash flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410309.